Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 243, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 25, 2008, 3:48 PM EDT for Marion County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 3:48 PM EDT (19:48 UTC)
- Expired
- Jun 25, 2008, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:34 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 25, 2:34 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EDT WED JUN 25 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY... THIS AFTERNOON/TONIGHT...SCTD STRONG TSTMS HAVE BROKEN OUT ALONG THE OLD TROF AXIS ACRS SERN GA AND ALONG A DIFF HEATING BOUNDARY ACRS NERN FL WITH ISOLD SVR TSTMS POSSIBLE THROUGH SUNSET. THE GFS/NAM BOTH SUPPORT ONGOING CONVECTION THROUGH MIDNIGHT AND POSSIBLY BEYOND AS HIGH PRESSURE RIDGE BUILDS JUST EAST OF THE REGION AND DEEPER MOISTURE FLOWS NORTHWARD UP THE FLORIDA PENINSULA OVERNIGHT. THURSDAY...HIGH PRESSURE RIDGE AXIS ACRS OR JUST SOUTH OF THE REGION WILL ALLOW FOR 1000-700MB FLOW TO REMAIN OUT OF THE SOUTH TO SOUTHWEST AND WITH ABUNDANT MOISTURE WILL SUPPORT SCTD TSTMS BY THE AFTERNOON HOURS ACRS THE ENTIRE FORECAST AREA WITH SCTD STRONG TO ISOLD SVR TSTMS CONTINUING AS 500MB TEMPS REMAIN COOL AROUND -9C TO -10C. FRIDAY...HIGH PRESSURE RIDGE AXIS WILL CONTINUE TO SLIDE SOUTHWARD WITH 1000-700MB FLOW OUT OF THE SOUTHWEST AND ABUNDANT MOISTURE WILL KICK OFF SCTD TSTMS ACRS THE FORECAST AREA WITH ANOTHER REPEAT PERFORMANCE OF ISOLD SVR TSTMS WITH LARGE HAIL AND DAMAGING WINDS. SATURDAY...HIGH PRESSURE RIDGE WILL REMAIN SOUTH OF THE REGION AND ALONG WITH TROFINESS OVER THE ERN U.S. THE SOUTHWEST FLOW ACRS THE FORECAST AREA WILL INCREASE AND REMAIN MOIST WITH SCTD TO NUMEROUS TSTMS THAT WILL MOVE A BIT FASTER TOWARD THE NORTHEAST AT 20-30 MPH WITH AGAIN THE THREAT FOR ISOLD SVR TSTMS WITH DAMAGING WINDS THE MAIN THREAT. .LONG TERM...SUNDAY THROUGH WEDNESDAY... NEXT TROF AXIS WILL SLOWLY PUSH TOWARD THE FORECAST AREA WITH SCTD TSTMS EXPECTED EACH DAY WITH FASTER AND CONTINUED MOIST FLOW ACRS THE REGION. IF TROF AXIS REACHES SERN GA SOME DRIER AIR MAY REDUCE POPS IN THAT REGION FOR TUESDAY AND WEDNESDAY BUT TOO EARLY TO MAKE ANY TWEAKS TO CURRENT LONG TERM GRIDS. && .AVIATION...CERTAINLY MORE ACTIVITY AT THIS HOUR THAN GUIDANCE WOULD HAVE INDICATED WITH ACTUAL GRIDDED FIELDS DOING A BETTER JOB WITH PRECIPITATION COVERAGE. EXPECT CURRENT ACTIVITY OVER THE KGNV SITE TO BE IN PLACE FOR THE NEXT SEVERAL HOURS WITH CURRENT TEMPO GROUP SUFFICING. ELSEWHERE...WITH ACTIVITY SO WIDELY SCT IN NATURE...HAVE OPTED FOR CONTINUED VCTS AND WILL AMEND AS NECESSARY. SHALLOW GROUND FOG POSSIBLE IN AREAS WHICH RECEIVE RAIN TONIGHT...OTHERWISE VFR CONDITIONS EXPECTED. && .MARINE...NOCTURNAL SURGES EXPECTED TO CONTINUE BUT BY AND LARGE SHOULD REMAIN BELOW SCEC CRITERIA. INCREASE IN SEAS EXPECTED BY THURSDAY AS LONG PERIOD SWELLS ARRIVE. THIS TOO SHOULD REMAIN BELOW ANY FLAG CRITERIA WITH MAINLY 3 TO 4 FT SEAS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 94 70 91 / 40 30 20 40 SSI 75 89 75 88 / 40 30 10 30 JAX 70 93 71 92 / 40 30 30 40 SGJ 72 90 72 89 / 20 40 30 40 GNV 69 93 70 91 / 20 40 30 50 OCF 69 92 69 91 / 20 50 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/DEESE/KEEGAN
Hazardous weather outlook, Jun 25, 5:03 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 503 AM EDT WED JUN 25 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 503 AM EDT WED JUN 25 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ESPECIALLY OVER NORTH EAST FLORIDA. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
In the hours before
Special weather statement, Jun 25, 2:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT WED JUN 25 2008 FLZ037-038-251930- FLAGLER-PUTNAM- 243 PM EDT WED JUN 25 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN PUTNAM AND SOUTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF CRESCENT CITY... STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKE COMO AND CRESCENT CITY THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
Special weather statement, Jun 25, 2:47 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 247 PM EDT WED JUN 25 2008 GAZ132-149-251915- ATKINSON-COFFEE- 247 PM EDT WED JUN 25 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN ATKINSON AND SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 12 MILES SOUTHWEST OF NICHOLLS...OR 9 MILES NORTHEAST OF PEARSON...MOVING NORTH AT 14 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
Special weather statement, Jun 25, 2:49 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT WED JUN 25 2008 GAZ136-152-153-251915- BRANTLEY-INLAND GLYNN-WAYNE- 249 PM EDT WED JUN 25 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN BRANTLEY...SOUTHEASTERN WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF EVERETT...OR 10 MILES WEST OF DARIEN...MOVING NORTHWEST AT 12 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THALMANN...EVERETT AND MOUNT PLEASANT THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
Special weather statement, Jun 25, 3:18 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 318 PM EDT WED JUN 25 2008 GAZ152-153-165-252000- BRANTLEY-INLAND CAMDEN-INLAND GLYNN- 318 PM EDT WED JUN 25 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BRANTLEY...NORTHWESTERN CAMDEN AND WESTERN GLYNN COUNTIES FOR STRONG WINDS VALID UNTIL 400 PM EDT... AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF WAVERLY...OR 13 MILES NORTH OF WOODBINE...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY THROUGH 400 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
Local storm report, Jun 25, 3:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL SPARR 29.34N 82.11W
06/25/2008 E0.75 INCH MARION FL PUBLIC
&&
PPSpecial weather statement, Jun 25, 3:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 PM EDT WED JUN 25 2008 FLZ037-040-252030- MARION-PUTNAM- 343 PM EDT WED JUN 25 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND SOUTHERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SPARR...OR 5 MILES SOUTH OF CITRA...MOVING EAST AT 16 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...OCALA AIRPORT...OCALA... LOWELL...FLEMINGTON...CITRA...ANTHONY...BURBANK AND LYNNE THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:10 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 36 min |
| Jun 25, 2:56 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 49 min |
| Jun 25, 3:34 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Jun 25, 3:47 PM EDT | Areal Flood Advisory | JAX | Marion, Putnam | 88 min |
| Jun 25, 4:16 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 44 min |
| Jun 25, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 47 min |
| Jun 25, 5:08 PM EDT | Areal Flood Advisory | JAX | Baker, Duval, Nassau | 82 min |
| Jun 25, 5:31 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.